Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 45, NWS Huntsville, AL

October 12, 2014Cullman County, Alabama

NWS Huntsville, AL issued this flash flood warning at Oct 12, 2014, 9:04 PM CDT for Cullman County, Alabama. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2014, 9:04 PM CDT (02:04 UTC)
Expired
Oct 13, 2014, 1:00 AM CDT
In force
4 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Cullman County, AL

The radar

The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 9:05 PM CDTFLASH FLOOD4 N Cullman, ALFLASH FLOODING HAS REQUIRED CR 1339 TO BE BARRICADED NEAR LAKE GEORGE JUST NORTH OF CULLMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WGUS54 KHUN 130204
FFWHUN
ALC043-130600-
/O.NEW.KHUN.FF.W.0045.141013T0204Z-141013T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
904 PM CDT SUN OCT 12 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 100 AM CDT

* AT 856 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ON 
  COUNTY ROAD 1339 NEAR LAKE GEORGE. THREE TO FOUR INCHES OF RAIN 
  HAVE ALREADY FALLEN. COUNTY ROAD 1339...NEAR LAKE GEORGE...HAS 
  BEEN CLOSED. EVEN THOUGH THE RAIN HAS DIMINISHED 
  TEMPORARILY...MORE HEAVY RAIN WILL BE POSSIBLE OVERNIGHT WHICH MAY 
  AGGRAVATE ANY FLOODING ISSUES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CULLMAN...HANCEVILLE...GOOD HOPE...HOLLY POND...DODGE CITY...
  SARDIS...BALDWIN...VINEMONT...BAILEYTON AND WEST POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3431 8711 3430 8648 3427 8645 3426 8645
      3425 8652 3423 8652 3420 8655 3419 8655
      3412 8660 3412 8663 3409 8666 3408 8670
      3405 8669 3405 8711

$$

07
2 follow-up statements
715 
WGUS74 KHUN 130429
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1129 PM CDT SUN OCT 12 2014

ALC043-130600-
/O.CON.KHUN.FF.W.0045.000000T0000Z-141013T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-
1129 PM CDT SUN OCT 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CULLMAN COUNTY...

AT 1124 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ON 
COUNTY ROAD 1339 NEAR GEORGE LAKE. THREE TO FOUR INCHES OF RAIN FELL 
ACROSS PORTIONS OF NORTHERN AND NORTHWESTERN CULLMAN COUNTY EARLIER 
TONIGHT...AND ADDITIONAL ROUNDS OF HEAVY RAINFALL ARE POSSIBLE 
THROUGH 1 AM CDT. COUNTY ROAD 1339 REMAINS CLOSED AT THIS TIME DUE 
TO THE FLOOD WATERS COVERING THE ROADWAY...WITH ADDITIONAL PONDING 
OF WATER ON ROADWAYS POSSIBLE THROUGH 1 AM CDT.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...HOLLY POND...DODGE CITY...
SARDIS...BALDWIN...VINEMONT...BAILEYTON AND WEST POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3431 8711 3430 8648 3427 8645 3426 8645
      3425 8652 3423 8652 3420 8655 3419 8655
      3412 8660 3412 8663 3409 8666 3408 8670
      3405 8669 3405 8711

$$

12
904 
WGUS74 KHUN 130558
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 AM CDT MON OCT 13 2014

ALC043-130605-
/O.EXP.KHUN.FF.W.0045.000000T0000Z-141013T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-
1258 AM CDT MON OCT 13 2014

...THE FLASH FLOOD WARNING FOR CULLMAN COUNTY WILL EXPIRE AT 100 AM
CDT...

THE FLASH FLOOD THREAT FROM CONTINUOUS HEAVY RAINFALL HAS ENDED IN 
NORTHERN CULLMAN COUNTY...BUT LINGERING FLOODING CONCERNS ARE 
EXPECTED THROUGH SUNRISE WITH OFF AND ON SHOWERS AND STORMS EXPECTED 
THROUGH THIS TIME. AS A RESULT...THE FLASH FLOOD WARNING WAS 
CANCELLED AND AN AREAL FLOOD WARNING WAS ISSUED TO REPLACE IT. THIS 
WARNING RUNS UNTIL 645 AM CDT. 

LAT...LON 3431 8711 3430 8648 3427 8645 3426 8645
      3425 8652 3423 8652 3420 8655 3419 8655
      3412 8660 3412 8663 3409 8666 3408 8670
      3405 8669 3405 8711

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 8:33 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 12, 8:33 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 PM CDT SUN OCT 12 2014

.UPDATE...
CLUSTERS OF CONVECTION, SOME OF WHICH HAVE BEEN SUPERCELLULAR,
CONTINUE TO REDEVELOP ALONG AND N OF A SFC WARM FRONT SITUATED NEAR
AND JUST NORTH OF THE I-20 CORRIDOR IN MS AND AL. A WEDGE FRONT WAS
PUSHING SWWD (NOTED ON FFC RADAR) INTO NWRN GA. THIS MAY EVEN GET
CLOSE TO DEKALB COUNTY. AS ONE CLUSTER CROSSES NERN AL AT THIS HOUR,
NEW DEVELOPMENT WAS ORIENTED IN A SSW-NNE DIRECTION IN WRN AL FROM
WNW OF TUSCALOOSA THRU HAYLEYVILLE AND MOULTON IN LAWRENCE COUNTY.
THESE WILL LIKELY TRACK NE INTO NC/NERN AL OVER THE NEXT FEW HOURS.
OTHER CLUSTERS OF STORMS ARE GATHERING IN THE ARKLAMISS REGION WITH
AN EXPECTED MOVEMENT TO THE NE AND WILL AFFECT NW AL AND SRN TN LATE
TONIGHT. THIS ACTIVITY WILL BE FEEDING OFF AN INCREASING LLJ ACROSS
THE LOWER MS VALLEY. OUR LLJ SPEEDS WILL INCREASE TO 25-30KT,
CERTAINLY ENOUGH TO KEEP PERSISTENT MOISTURE TRANSPORT. EFFECTIVE
BULK SHEAR VALUES OF 30-40KT SHOULD SUSTAIN ACTIVITY OVERNIGHT AS
WELL DESPITE LOSS OF HEATING, BUT THE OVERALL SEVERE WEATHER THREAT
REMAINS QUITE LOW. WE HAVE HAD WEAK-MODERATE MESOCYCLONES THAT WERE
PROBABLY AIDED BY AFTERNOON HEATING. OUR BIGGER CONCERN OVERNIGHT
WILL BE LOCALLY EXCESSIVE RAINFALL DUE TO TRAINING. THE PRIMARY AREA
OF CONCERN IS ACROSS OUR SRN/SERN COUNTIES WHICH RECEIVED HEAVY
RAINS ON SATURDAY NIGHT AND AGAIN TODAY. WILL BE RAISING THE POP IN
THESE AREA INTO THE CATEGORICAL RANGE.

AK

&&

.AVIATION...
/ISSUED 605 PM CDT SUN OCT 12 2014/
FOR 00Z TAFS... CLUSTERS OF SHRA AND TSRA WILL CONTINUE TO MOVE THRU
PORTIONS OF MAINLY NORTHERN AL TONIGHT. HAVE INCLUDED VCTS AT KHSV
THRU 02Z AND VCSH AT KMSL THRU 04Z. IT IS MORE UNCERTAIN BEYOND THAT
PERIOD, SO HAVE LEFT OUT OF THE REMAINDER OF TONIGHT'S FORECAST.
HOWEVER, IFR CIGS (POSSIBLY LIFR) ARE EXPECTED TO DEVELOP IN THE VERY
MOIST CONDITIONS AND SELY FLOW THESE CLOUDS WILL LIFT INTO THE MVFR
CATEGORY MONDAY MORNING BEFORE CONDS RETURN TO VFR. GUSTY SELY FLOW
IS EXPECTED BY MIDDAY MONDAY. ISOLD TO SCT SHRA AND TSRA ARE AGAIN
PSBL MONDAY AFTN, BUT THE PROB IS TOO LOW TO INCLUDE IN THE PREVAILING
FORECAST.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 12, 8:48 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 PM CDT SUN OCT 12 2014

ALZ001>010-016-TNZ076-096-097-131000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
848 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT AS
A WARM FRONT LIFTS NORTH ACROSS THE AREA. LOCALLY EXCESSIVE RAINFALL
AND HAIL ARE THE MAIN THREATS FROM THESE STORMS. FLASH FLOODING COULD
OCCUR IN A COUPLE OF LOCATIONS WHERE PERSISTENT DOWNPOURS OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON MONDAY...ESPECIALLY
DURING THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF LARGE
HAIL.

THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE MONDAY NIGHT INTO
EARLY TUESDAY AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE
WEST. ONE OR MORE LINES OF THUNDERSTORMS WILL ARRIVE IN NORTHWEST
ALABAMA AFTER MIDNIGHT AND PROGRESS SLOWLY EAST THROUGH THE REST OF
NORTH ALABAMA AND SOUTHERN TENNESSEE BEFORE EXITING EARLY TUESDAY
AFTERNOON.

DAMAGING WINDS...BRIEF TORNADOES AND POSSIBLY LARGE HAIL WILL BE
POSSIBLE WITH THESE LINES OF THUNDERSTORMS. IN ADDITION...HEAVY
RAINFALL AMOUNTS OF OVER 2 INCHES IN A SHORT PERIOD WILL PRODUCE
EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FROM MIDNIGHT TUESDAY MORNING THROUGH EARLY TUESDAY
AFTERNOON.

In the hours before

Special weather statement, Oct 12, 6:17 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT SUN OCT 12 2014

ALZ010-122345-
DE KALB AL-
617 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
645 PM CDT...

AT 617 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FORT PAYNE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...HENAGAR...SYLVANIA...VALLEY HEAD...
HAMMONDVILLE...MENTONE...PINE RIDGE...SHILOH AND DESOTO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3451 8554 3450 8555 3450 8556 3449 8556
      3448 8558 3447 8558 3439 8580 3447 8588
      3466 8564 3453 8552 3452 8552
TIME...MOT...LOC 2317Z 239DEG 15KT 3446 8579

JMS
Special weather statement, Oct 12, 6:49 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT SUN OCT 12 2014

ALZ010-130015-
DE KALB AL-
649 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
715 PM CDT...

AT 648 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHEAST OF HENAGAR...OR 10 MILES NORTHEAST OF FORT PAYNE...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...VALLEY HEAD...HAMMONDVILLE...MENTONE...SULPHER SPRINGS
AND DESOTO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3452 8556 3450 8563 3457 8571 3473 8556
      3454 8551
TIME...MOT...LOC 2348Z 233DEG 17KT 3457 8561

JMS
Special weather statement, Oct 12, 7:15 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT SUN OCT 12 2014

ALZ008-010-130045-
MARSHALL AL-DE KALB AL-
715 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 745 PM CDT...

AT 715 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GERALDINE...OR 9 MILES NORTHEAST OF ALBERTVILLE...MOVING NORTHEAST AT
25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FYFFE...GERALDINE...LAKEVIEW...PAINTER...CHIGGER HILL...LAKE
GUNTERSVILLE ST PARK...HOPEWELL...WHITON...PEEKS CORNER AND
HUSTLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3437 8583 3428 8615 3440 8625 3449 8610
      3446 8608 3447 8606 3447 8603 3448 8602
      3449 8599 3451 8595
TIME...MOT...LOC 0015Z 239DEG 20KT 3437 8612

JMS
Local storm report, Oct 12, 7:21 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CDT SUN OCT 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             3 NNW ALBERTVILLE       34.30N 86.23W
10/12/2014  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

            QUARTER SIZED HAIL AND A LARGE TREE DOWN NEAR THE
            INTERSECTION OF ROSE ROAD AND GOODWIN ROAD IN
            ALBERTVILLE.

&&

KULA
Special weather statement, Oct 12, 7:50 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT SUN OCT 12 2014

ALZ009-010-130130-
DE KALB AL-JACKSON AL-
750 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 830 PM CDT...

AT 750 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SECTION...OR 7 MILES WEST OF RAINSVILLE...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAINSVILLE...HENAGAR...SYLVANIA...FYFFE...POWELL...SECTION...
PISGAH...DUTTON AND SHILOH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3442 8593 3447 8609 3474 8590 3462 8566
TIME...MOT...LOC 0050Z 219DEG 18KT 3451 8598

JMS
Special weather statement, Oct 12, 9:02 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
902 PM CDT SUN OCT 12 2014

ALZ010-130230-
DE KALB AL-
902 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB COUNTY UNTIL
930 PM CDT...

AT 901 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
IDER...OR 9 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM WILL CONTINUE TO WEAKEN.

LOCATIONS IMPACTED INCLUDE...
IDER AND SULPHER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3467 8559 3474 8567 3479 8564 3481 8564
      3483 8563 3484 8561 3485 8558 3469 8555
TIME...MOT...LOC 0201Z 224DEG 17KT 3476 8560

JMS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Oct 12, 7:50 PM CDTSpecial Weather StatementHUNDeKalb40 min
Oct 12, 8:33 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson27 min
Oct 12, 10:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Oct 12, 11:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Oct 13, 12:34 AM CDTSpecial Weather StatementHUNColbert41 min
Oct 13, 12:55 AM CDTAreal Flood WarningHUNCullman6 hr
Oct 13, 1:20 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale40 min
Oct 13, 2:17 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale3 hr
Oct 13, 3:54 AM CDTSpecial Weather StatementHUNFranklin36 min
Oct 13, 4:27 AM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more17 hr
Oct 13, 4:40 AM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more23 hr
Oct 13, 5:15 AM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale3 hr
Oct 13, 3:54 PM CDTSevere Thunderstorm WarningHUNCullman36 min
Oct 13, 4:24 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin36 min
Oct 13, 4:26 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan34 min
Oct 13, 4:36 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence24 min
Oct 13, 4:45 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison30 min
Oct 13, 4:46 PM CDTTornado WarningHUNFranklin33 min
Oct 13, 4:51 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale39 min
Oct 13, 4:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone21 min
Oct 13, 4:56 PM CDTTornado WarningHUNColbert, Lauderdale34 min
Oct 13, 5:05 PM CDTTornado WarningHUNMadison15 min
Oct 13, 5:14 PM CDTSevere Thunderstorm WarningHUNMadison31 min
Oct 13, 5:23 PM CDTSpecial Weather StatementHUNLimestone, Madison22 min
Oct 13, 5:29 PM CDTSevere Thunderstorm WarningHUNJackson15 min
Oct 13, 5:52 PM CDTSpecial Weather StatementHUNColbert, Lauderdale38 min

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.